Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 16, 2009, 3:25 AM MDT. It took effect at Apr 16, 2009, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2009, 3:25 AM MDT (09:25 UTC)
- In effect from
- Apr 16, 2009, 12:00 PM MDT
- Expired
- Apr 16, 2009, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 160925 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 425 AM CDT THU APR 16 2009 ...MARGINALLY CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO TODAY AND TOMORROW... .AN APPROACHING UPPER LEVEL LOW WILL MAINTAIN BREEZY SOUTHWEST WINDS ACROSS THE DAVIS MOUNTAINS AND SOUTHEAST NEW MEXICO. THIS COMBINED WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES BELOW 15 PERCENT AND A HIGH FIRE DANGER WILL CREATE MARGINAL RED FLAG CONDITIONS ACROSS THE AREA. NMZ114-115-TXZ258-162100- /O.NEW.KMAF.FW.W.0034.090416T1800Z-090417T0000Z/ /O.NEW.KMAF.FW.A.0034.090417T1800Z-090418T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 325 AM MDT THU APR 16 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON. SOUTHWEST TO WEST WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...AND A HIGH FIRE DANGER WILL CREATE MARGINALLY CRITICAL FIRE WEATHER CONDITIONS TODAY IN THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS IN SOUTHEASTERN NEW MEXICO. CONDITIONS WILL IMPROVE OVERNIGHT BUT CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
000 WWUS84 KMAF 161250 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 750 AM CDT THU APR 16 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO...FOR DRY AND WINDY CONDITIONS...ALONG WITH HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO...FOR DRY AND WINDY CONDITIONS... ALONG WITH HIGH FIRE DANGER... .AN APPROACHING UPPER LEVEL LOW WILL MAINTAIN BREEZY SOUTHWEST WINDS ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO. THIS COMBINED WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES BELOW 15 PERCENT AND A HIGH FIRE DANGER WILL CREATE RED FLAG CONDITIONS ACROSS THE AREA. NMZ114-115-TXZ258-162100- /O.CON.KMAF.FW.W.0034.090416T1800Z-090417T0000Z/ /O.CON.KMAF.FW.A.0034.090417T1800Z-090418T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 650 AM MDT THU APR 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH IN THE MOUNTAINS AND 20 TO 25 MPH IN THE PLAINS...RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...AND A HIGH FIRE DANGER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY IN THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS IN SOUTHEASTERN NEW MEXICO. CONDITIONS WILL IMPROVE OVERNIGHT BUT CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS84 KMAF 161957 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 257 PM CDT THU APR 16 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... FOR DRY AND WINDY CONDITIONS...ALONG WITH HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO...FOR DRY AND WINDY CONDITIONS... ALONG WITH HIGH FIRE DANGER... .AN UPPER LEVEL LOW WILL MAINTAIN BREEZY SOUTHWEST WINDS ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS LATE THIS AFTERNOON AND EVENING. THIS...COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND A HIGH FIRE DANGER WILL RESULT IN RED FLAG CONDITIONS ACROSS THE AREA. NMZ115-170000- /O.CAN.KMAF.FW.A.0034.090417T1800Z-090418T0000Z/ /O.CON.KMAF.FW.W.0034.000000T0000Z-090417T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 157 PM MDT THU APR 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH OVER THE SOUTHEAST NEW MEXICO PLAINS...RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...AND A HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. CONDITIONS ARE EXPECTED TO IMPROVE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ114-TXZ258-170400- /O.CON.KMAF.FW.W.0034.000000T0000Z-090417T0000Z/ /O.CON.KMAF.FW.A.0034.090417T1800Z-090418T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 157 PM MDT THU APR 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. SOUTHWEST TO WEST WINDS OF 25 TO 30 MPH...RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...AND A HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON AND EARLY EVENING IN THE GUADALUPE MOUNTAINS. CONDITIONS WILL IMPROVE OVERNIGHT BUT CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 3:05 AM MDT, 20 minutes earlier.
Area forecast discussion, Apr 16, 3:05 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
405 AM CDT THU APR 16 2009
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS CLOSED TROUGH MOVING ESE OVER SW UT...AND
HAS PUSHED THE UPPER RIDGE TO THE MS VALLEY. MEANWHILE...SFC
ANALYSIS INDICATES A WEAK DRYLINE HAS PUSHED UP AGAINST THE WESTERN
MOUNTAINS...W/DEWPOINTS AT KMAF IN THE LOWER 50SF. DRYLINE WILL
BEGIN MIXING EAST QUICKLY AFTER SUNRISE...BUT BEGIN RETREATING BY
MID AFTERNOON AS SE FLOW TO THE EAST BEGINS STRENGTHENING IN
RESPONSE TO LEESIDE DEEPENING TROUGH. WEST OF THE DRYLINE...ANOTHER
DAY OF POSSIBLE MARGINAL RED FLAG CRITERIA WILL BE POSSIBLE OVER THE
GUADALUPES AND SE NM PLAINS...AND WE/LL ISSUE A RFW FOR THE
AFTERNOON HRS THERE. MODELS INITIATE CONVECTION LATE AFTERNOON AS
DRYLINE SHARPENS AND LR/S STEEPEN...AND WHERE WILL DEPEND HOW FAR
THE DRYLINE RETREATS. ATTM...MODELS KEEP IT NEAR OR EAST OF THE
TEXAS NM BORDER BY 00Z FRIDAY. EAST OF THE DRYLINE...60S DEWPOINTS
BEGIN CREEPING INTO THE EASTERN ZONES AFTER 00Z...W/PWATS OVER AN
INCH IN THE WESTERN LOW ROLLING PLAINS AND EASTERN PB BY
MID-EVENING. AS LEADING EDGE OF TROUGH INTERACTS W/THE
DRYLINE...DEEP LAYER SHEAR AND OPTIMAL WET BULB ZEROES WILL FAVOR A
HAIL THREAT. FURTHER WEST UNDER HIGHER DEWPOINT DEPRESSIONS...AN
ISOLATED WIND THREAT WILL BE POSSIBLE. WE/LL ALSO MENTION HEAVY
RAIN POSSIBLE OVER THE WESTERN LOW ROLLING PLAINS...PB...AND
STOCKTON PLATEAU.
UPPER TROUGH WILL MEANDER SLOWLY INTO THE OK/TEXAS PANHANDLES
FRIDAY. WEST WINDS FRIDAY AFTERNOON WILL WARRANT A FIRE WX WATCH
AGAIN IN THE GUADALUPES/SE NM PLAINS...WHERE RH/S WILL ONCE AGAIN BE
ON THE FENCE. OTHERWISE...DRY...NW FLOW ALOFT FOLLOWS THE EXITING
TROUGH...KEEPING TEMPS BELOW NORMAL THRU THE WEEKEND...THEN
REBOUNDING QUICKLY WEDNESDAY AS RIDGING BUILDS INTO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 75 52 72 46 / 10 50 10 0
CARLSBAD NM 72 37 67 38 / 0 10 0 0
DRYDEN TX 83 58 81 51 / 0 40 10 0
FORT STOCKTON TX 80 52 74 46 / 10 40 0 0
GUADALUPE PASS TX 62 38 59 43 / 0 0 0 0
HOBBS NM 75 43 68 41 / 0 30 0 0
MARFA TX 72 39 68 35 / 0 10 0 0
MIDLAND INTL AIRPORT TX 77 50 74 43 / 20 50 0 0
ODESSA TX 79 48 72 42 / 30 50 0 0
WINK TX 78 48 74 43 / 0 30 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS.
&&
10/44Hazardous weather outlook, Apr 15, 1:10 PM MDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT WED APR 15 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 210 PM CDT WED APR 15 2009 /110 PM MDT WED APR 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS AS DRY AND WINDY CONDITIONS RESULT IN MARGINALLY CRITICAL FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON AND EARLY EVENING. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PERMIAN BASIN AND THE LOWER TRANS PECOS REGION LATE THIS AFTERNOON AND EVENING. HAIL AND STRONG LOCAL WIND GUSTS TO NEAR 50 MPH ARE THE MAIN SEVERE WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL INCREASE IN COVERAGE LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT AS A POTENT UPPER LEVEL STORM SYSTEM APPROACHES THE REGION. SEVERE WEATHER POTENTIAL WILL INCREASE GENERALLY ALONG AND EAST OF A HOBBS...KERMIT...MARATHON LINE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. LOCALIZED HEAVY RAIN AND FLOODING WILL BE POSSIBLE EAST OF A SEMINOLE...ODESSA...CRANE LINE. ELEVATED FIRE WEATHER CONCERNS WILL EXIST ACROSS THE TRANS PECOS AND SOUTHEAST NEW MEXICO THURSDAY AND FRIDAY. ISOLATED DRY LIGHTNING WILL BE POSSIBLE IN VICINITY OF THE PECOS RIVER THURSDAY INCREASING POTENTIAL FIRES STARTS. ALSO WINDS WILL BE INCREASING FRIDAY AND MORESO IN THE GUADALUPE MOUNTAINS WHERE GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS ACROSS THE PERMIAN BASIN AND THE TRANS PECOS REGION SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING SEVERE WEATHER POTENTIAL THURSDAY. THE PROBABILITY FOR STORM SPOTTER ACTIVATION WEDNESDAY IS LOW. HOWEVER...SPOTTER ACTIVATION WILL BE MORE LIKELY LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:25 AM MDT | Fire Weather Watch | MAF | 25 hr | |
| Apr 16, 3:36 PM MDT | Severe Thunderstorm Warning | MAF | Upton | 39 min |
| Apr 16, 3:39 PM MDT | Severe Thunderstorm Warning | MAF | Borden | 36 min |
| Apr 16, 4:13 PM MDT | Severe Thunderstorm Warning | MAF | Borden | 47 min |
| Apr 16, 4:14 PM MDT | Severe Thunderstorm Warning | MAF | Midland | 46 min |
| Apr 16, 4:30 PM MDT | Tornado Warning | MAF | Borden | 30 min |
| Apr 16, 4:32 PM MDT | Severe Thunderstorm Warning | MAF | Martin | 58 min |
| Apr 16, 4:58 PM MDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 32 min |
| Apr 16, 5:03 PM MDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 57 min |
| Apr 16, 5:07 PM MDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 38 min |
| Apr 16, 5:19 PM MDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 56 min |
| Apr 16, 5:32 PM MDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 38 min |
| Apr 16, 5:43 PM MDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 32 min |
Nearby
Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.